Alabama, 2007Damaging Winds and Lightning Strike in Alabama, June 27, 2007
June 27, 2007 · NWS BMX · 3 events in 3 counties and zones
Afternoon heating caused several isolated severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 6
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon heating caused several isolated severe thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 27, 11:44 AM CST, 2 hours 1 minute earlier.
Area forecast discussion, Jun 27, 11:44 AM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1244 PM CDT WED JUN 27 2007
.DISCUSSION...
UPON REACHING THE CONVECTION HOUR...SHOWERS AND STORMS POPPING RIGHT
ON CUE. BASED ON CURRENT ACTIVITY...AND ANTICIPATING NUMEROUS
BOUNDARIES...WILL BUMP UP POPS SOME FOR THE AFTERNOON HOURS. TEMPS
LOOKING GOOD. UPDATE OUT SHORTLY.
&&
.AVIATION...18Z TAF DISCUSSION.
SCT CU AND CONVECTION DEVELOPING ACROSS THE ENTIRE AREA AT THIS
ISSUANCE. WENT FOR A SHORT PREVAILING GROUP FOR ANB AS TSRA LIKELY
TO RUN OVER THEM SHORTLY. FOR ALL OTHERS...INCLUDED VCTS THROUGH
EARLY EVENING. SHOULD CLEAR OUT OVERNIGHT WITH WINDS REMAINING LIGHT
AND VARIABLE. 5 TO 6K FT SCT CU FIELD EXPECTED TO DEVELOP WITH ISO
TSRA EARLY THURSDAY AFTERNOON.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
JONES/90
Hazardous weather outlook, Jun 27, 11:59 AM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1259 PM CDT WED JUN 27 2007
ALZ011>015-017>050-281759-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1259 PM CDT WED JUN 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...MODERATE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
Thunderstorm Wind, Dallas
- When
- June 27, 1:45 PM CST
- Where
- Dallas County, 1.5 mi NNW of Selma to Bellevue
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.420, -87.030
A few trees were blown down near County Road 37.
Thunderstorm Wind, Hale
- When
- June 27, 3:35 PM CST
- Where
- Hale County, 1.29 mi W of Greensboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 32.700, -87.602
A press box and a dugout sustained roof damage.
Lightning, Jefferson
- When
- June 27, 3:40 PM CST
- Where
- Jefferson County, 5 mi W of Hueytown
- Injuries
- 0 direct, 6 indirect
- Reported by
- Broadcast Media
- Coordinates
- 33.450, -87.057
Lightning struck a drilling rig at the Shoal Creek Mine in western Jefferson County. The lightning ignited methane gas in the mine, and six miners were injured by the subsequent fire.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Michigan, June 27, 20071 death · $35,000 · 1 in hail · 23 events
- Flash Flooding and Hail in New York, June 27, 20071 death · 1 in hail · 25 events
- Damaging Winds and Lightning Strike in Maryland, June 27, 20071 death · 50 kt wind · 3 events
- Rip Current in Alabama, June 27, 20071 death · 1 event
- Flash Flooding and Flooding in Texas, June 27 to 30, 2007$2.4 million · 50 kt wind · 41 events
- Hail and Damaging Winds in Vermont, June 27, 2007$121,000 · 1 in hail · 19 events
- Hail and Damaging Winds in New York, June 27, 20074 injured · $15,000 · 60 kt wind · 25 events
- Hail and Damaging Winds in Ohio, June 27, 2007$109,000 · 52 kt wind · 13 events
- Flood and Damaging Winds in Indiana, June 27, 2007$103,000 · 60 kt wind · 10 events
- Damaging Winds in New Jersey, June 27, 2007$100,000 · 52 kt wind · 10 events
- Flash Flood and Heavy Rain in Kansas, June 27, 2007$120,000 · 2 events
- Flash Flood and Flood in Kansas, June 27 to 28, 2007$100,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45329, 45331, 45327.